Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 255, NWS Mobile, AL

August 18, 2000Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2000, 5:48 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 5:48 PM CDT (22:48 UTC)
Expired
Aug 18, 2000, 6:30 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KMOB 182250
SVRMOB
FLC113-182330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVELOPING SEVERE THUNDERSTORM 16 MILES NORTHEAST OF MILTON      
  MOVING SOUTHWEST AT 10 MPH.

LARGE HAIL AND DAMAGING DOWNBURST WINDS UP TO AROUND 60 MPH WILL BE 
THE PRIMARY THREAT FROM THIS STORM. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:13 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 18, 3:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT FRI AUG 18 2000

DEEP RIDGING WILL REMAIN GENERALLY OVER THE FORECAST AREA THROUGH
SUNDAY...ALTHOUGH SOMEWHAT WEAKENED BY THE UPPER TROF OVER THE
NORTHEAST.  THE COLD FRONT APPROACHING FROM THE NORTH WILL MOVE INTO
THE FORECAST AREA TONIGHT AND THEN TO NEAR THE COAST BY SATURDAY
AFTERNOON...AND THEN REMAIN GENERALLY THERE THROUGH SUNDAY.  A MID
LEVEL SHORT WAVE WILL ALSO MOVE SOUTHWARD THROUGH THE FORECAST AREA
TONIGHT AIDING IN THE DEVELOPMENT OF ISOLATED CONVECTION ALONG THE
FRONT.  EXPECT THAT THE ISOLATED CONVECTION WILL BE CONFINED TO THE
NORTHERN PORTION OF THE FORECAST AREA AS INSTABILITY WILL DIMINISH
RAPIDLY AFTER SUNSET.  SOUNDINGS INDICATE SUFFICIENT MOISTURE ABOVE
ABOUT 800 MB SO WILL KEEP A CHANCE POP IN FOR THE COASTAL
COUNTIES...IN THE VICINITY OF THE FRONT...WITH A SMALL POP NORTH.
WILL PUT SLIGHTLY BETTER POPS OVER THE EASTERN PORTION OF THE
FORECAST AREA WHERE SLIGHTLY BETTER CONVERGENCE AND MOISTURE IS
EXPECTED ALONG THE FRONT DUE TO A WAVE THAT IS SET TO DEVELOP ON THE
FRONT NEAR THE ALABAMA/GEORGIA BORDER.  WITH THE FRONT LINGERING
OVER THE SOUTHERN PORTION OF THE AREA ON SUNDAY...WILL KEEP A SMALL
CHANCE POP THEN AS WELL WITH AN ISOLATED POP FURTHER NORTH.

FOR FIRE WEATHER...NO WATCHES OR WARNINGS AS MINIMUM AFTERNOON
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS.

PRELIMINARY NUMBERS...
MOB BB 075/098 072/095 072 290212
PNS BB 078/094 076/094 076 290312
DTS BB 082/091 080/091 080 290312
GZH BB 073/096 070/096 071 291312
2R0 BB 070/096 069/096 070 292201
61A BB 070/096 069/096 070 292201

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:22 PM CDTSevere Thunderstorm WarningMOBOkaloosa38 min
Aug 18, 4:55 PM CDTSevere Thunderstorm WarningMOBOkaloosa35 min
Aug 18, 5:12 PM CDTTornado WarningMOBOkaloosa33 min
Aug 18, 5:43 PM CDTSevere Thunderstorm WarningMOBOkaloosa47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.